Alert archive / New Mexico / Wind Advisories in 2010

Wind Advisory 10, NWS Albuquerque, NM

March 30, 2010

NWS Albuquerque, NM issued this wind advisory at Mar 30, 2010, 4:01 PM MDT. It took effect at Mar 31, 2010, 10:00 AM MDT. It was in force for 19 hr.

The area

The counties it named.

The facts

Issued
Mar 30, 2010, 4:01 PM MDT (22:01 UTC)
In effect from
Mar 31, 2010, 10:00 AM MDT
Expired
Apr 1, 2010, 5:00 AM MDT
In force
19 hr
Issued by
NWS Albuquerque, NM

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this wind advisory went out at Mar 30, 2:57 PM MDT, 1 hour 4 minutes earlier.

Area forecast discussion, Mar 30, 2:57 PM MDT, 1 hour 4 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
257 PM MDT TUE MAR 30 2010

.DISCUSSION...
SHARP DRY SLOT EVIDENT ON THE LATEST WATER VAPOR IMAGERY IS SLIDING
EAST THROUGH THE AREA THIS AFTERNOON. HIGH CLOUDS HAVE CLEARED IN
MOST AREAS AS A RESULT. DEEP ATMOSPHERIC MIXING TODAY HAS ALLOWED
WIND SPEEDS TO APPROACH ADVISORY LEVELS IN A FEW CLIMATOLOGICALLY
WIND PRONE AREAS. DOWNSLOPING AND EXTREMELY DRY AIR HAS AIDED MAX
TEMPS REACHING AROUND 20F ABOVE NORMAL...WITH A FEW RECORDS ALREADY
BROKEN. WINDS WILL DIMINISH SOME AFTER SUNSET AS VERY DRY AIR AND
CLEAR SKIES LEAD TO SHALLOW THERMAL INVERSIONS OVERNIGHT.

12Z MODEL GUIDANCE CONTINUES TO AGREE ON THE OVERALL PICTURE HOWEVER
SOME FLIP FLOPPING HAS OCCURRED. THE 12Z GFS IS NOW AN OUTLIER WITH
RESPECT TO THE NAM/ECMWF/UKMET WITH THE STRENGTH AND PLACEMENT OF
SURFACE AND UPPER LEVEL FEATURES EARLY THURSDAY THROUGH LATE FRIDAY.
THE 12Z NAM/ECMWF ARE NOW TRENDING TOWARD A CLOSED LOW DEVELOPING
OVER THE NORTHERN MTS BY 12Z FRIDAY WITH AN EXTENSIVE AREA OF LIGHT
TO MODERATE PRECIP STRETCHING FROM SW TO NE ALONG A SHARP MID LEVEL
TROUGH AXIS THURSDAY NIGHT. TRENDED GUIDANCE TOWARD THE METMOS FOR
THIS PACKAGE WHICH ONLY RAISES POPS A TAD FOCUSING ON THURSDAY NIGHT.
HPC QPF VALUES SUGGEST PRECIP THE BAND WILL PROVIDE BETWEEN 0.05-0.15
INCHES OF LIQUID...WITH LOCALLY HIGHER AMOUNTS ALONG WEST/SOUTHWEST
FACING SLOPES WITH THE TROUGH PASSAGE.

TEMPS WILL BE VERY CHILLY FRIDAY WITH MAINLY DRY NW FLOW BEHIND THE
DEPARTING UPPER WAVE. EXPECT HIGHS IN THE 40S AND 50S WEST WITH A
FEW 60S POSSIBLE IN THE EAST. MORE QUASI-ZONAL FLOW WILL DEVELOP
SATURDAY THROUGH THE MIDDLE OF NEXT WEEK WITH INCREASING WINDS AND
MORE WARM TEMPS. GUYER

&&

.AVIATION...
VFR CONDITIONS WILL PREVAIL AT ALL AIRPORTS FOR THE NEXT 24 HRS.
WINDS WILL REMAIN GUSTY WITH WIND GUSTS BETWEEN 30 TO 40 KT ACROSS
SOME LOCATIONS INCLUDING MOST OF THE TERMINAL SITES. THESE STRONG
WINDS WILL DECOUPLE OR LESSEN SOME THIS EVENING ACROSS MOST
LOCATIONS EXCEPT FOR THE HIGHEST TERRAIN. A RESUMPTION OF STRONG
WINDS IS EXPECTED LATE WED MORNING INTO THE AFTERNOON AND ONCE AGAIN
AFFECT MOST OF THE FORECAST AREA. GUSTS LOOK TO BE A LITTLE STRONGER
WITH MORE AREAL COVERAGE THAN TODAY.

NEXT AVIATION DISCUSSION SCHEDULED FOR 09Z. 50

&&

.FIRE WEATHER...
RED FLAG CONDITIONS BEING HIT ACROSS A GOOD PORTION OF OUR EAST.
SOME LOCATIONS ACROSS CENTRAL AND WESTERN AREAS ALSO RECEIVING LOW
HUMIDITY AND STRONG WINDS. WILL CONTINUE TO LET THE CURRENT
HIGHLIGHTS RIDE AND NOT ADD ANY ADDITIONAL AREAS SINCE CONDITIONS
WILL IMPROVE SOME EARLY EVENING AS THE SUN ANGLE LESSENS AND MIXING
BECOMES LESS.

NOT A LOT OF CHANGES MADE TO THE FIRE WEATHER GRIDDED FORECAST. DID
LOWER HUMIDITY VALUES SLIGHTLY FOR TONIGHT ALTHOUGH POOR RECOVERY VALUES
WERE ALREADY PREDICTED FOR MOST OF THE AREA. WIND FORECAST LOOKED
REAL GOOD FOR WEDNESDAY ALTHOUGH DID LOWER THEM 1 TO 3 MPH ACROSS
SOME LOCATIONS PER LATEST MODEL GUIDANCE AND FORECAST TRENDS. IT
DOES APPEAR THAT THE STRONGER WIND DAY OVERALL LOOKS TO BE LATE
WEDNESDAY NIGHT INTO THURSDAY TIME PERIOD AS THE MID LEVEL JET MAX MOVES
OVER NEW MEXICO. EITHER WAY YOU SLICE IT...GUSTY WINDS OVERLAID WITH
LOWER HUMIDITY WILL CONTINUE ON WEDNESDAY. ALSO STRUGGLED WITH THE
IDEA OF INCLUDING ZONE 105 INTO THE MIX SINCE CLOUD COVER WILL BE
LESS ACROSS EASTERN PORTIONS OF THE ZONE UNTIL LATER. THE MODELS ARE
FORECASTING A TIGHT CLOUD GRADIENT BETWEEN THE THINNER...HIGHER
CIRRUS OVER CENTRALS PORTIONS OF THE STATE VERSUS A THICKER MID
LEVEL CLOUD DECK ACROSS WESTERN NM. DECIDED TO GO WITH THE CURRENT
WATCH CONFIGURATION AND WILL BE UPGRADING THIS SAME AREA TO A
WARNING IN THE NEXT HOUR. ALTHOUGH NOT QUITE AS UNSTABLE AS ONE
WOULD SEE IN MAY OR JUNE...INSTABILITY WILL BE PRETTY HIGH ON
WEDNESDAY AND GENERALLY MATCHES UP WITH A HAINES 5 WITH LOCALLY 6
VALUES ACROSS CENTRAL AND EASTERN PORTIONS OF THE FORECAST AREA.
SURFACE TEMPERATURES WILL ALSO GENERALLY BE 10 TO 20 DEGREES ABOVE
NORMAL FAVORING THE EASTERN PLAINS. ESPECIALLY AFTER A WARM START
TONIGHT.

WEATHER MODELS HAVE BEEN PRETTY CONSISTENT OVERALL WITH THE CRITICAL
WEATHER CONDITIONS MOVING EASTWARD ON THURSDAY. THERE IS ENOUGH
FORECAST CONFIDENCE TO ISSUE A FIRE WEATHER WATCH FOR THE EASTERN
PLAINS...FAVORING THE TEXAS STATE LINE AND ROOSEVELT AND CURRY
COUNTIES THURSDAY AFTERNOON. INCREASES IN CLOUD COVER...RISING
HUMIDITY AND LOWERING HAINES VALUES WILL ENGULF THE REST OF THE
FORECAST AREA AS THE TROUGH OVERHEAD.

PRECIPITATION ASSOCIATED WITH THE TROUGH PASSAGE THURSDAY INTO
FRIDAY WILL VARY QUITE A BIT AND MOST LIKELY FAVOR THE HIGHER
TERRAIN SUCH AS FOUND ACROSS THE SOUTH AND NORTH. THIS APPEARS TO BE
A QUICK HITTING SYSTEM SO WETTING PRECIPITATION POTENTIAL WILL BE
LIMITED ACROSS THE LOWLANDS AND SOME MID SLOPE AREAS. ALTHOUGH THERE
IS A BIT OF A FOCUS ACROSS THE NORTHEAST PLAINS AMONGST SOME OF THE
MODELS.

COOLER CONDITIONS AND A SIGNIFICANT RISE IN HUMIDITY IS EXPECTED
ACROSS THE EASTERN PLAINS ON FRIDAY AS THE TROUGH EXITS TO THE EAST.
HUMIDITY VALUES SHOULD ACTUALLY LOWER SOME ACROSS WESTERN AND
CENTRAL AREAS ON FRIDAY COMPARED TO READINGS OBSERVED ON THURSDAY. I
DID GO AHEAD AND RAISE THE WIND FORECAST UP A BIT MORE BASED ON THE
PLACEMENT OF THE TROUGH AND STILL EXPECTING A MODERATE TO POSSIBLY
STRONG FREE AIR WIND FLOW. WIND DIRECTIONS WOULD BE MORE
NORTHWEST/NORTH ACROSS THE AREA.

THE LONG RANGE MODELS ARE STILL INDICATING A DRIER WEEKEND WITH
RISING TEMPERATURES AND LOWERING HUMIDITY. AS THE PREVIOUS SHIFT
INDICATED...WIND FLOWS LOOK TO BE BREEZY DURING THE PEAK HEATING
PERIOD ON SATURDAY BUT STRENGTHEN ON SUNDAY AHEAD OF THE NEXT
PACIFIC WAVE PASSAGE. I DID INCREASE WINDS SLIGHTLY ON SATURDAY. THE
MODELS DIFFER SLIGHTLY BETWEEN WHICH DAY AMONG MONDAY AND TUESDAY
WILL SEE THE STRONGEST WINDS. EITHER WAY...CRITICAL FIRE WEATHER
CONDITIONS SHOULD RETURN EARLY NEXT WEEK DUE TO A PROGRESSIVE BREAK
DOWN IN THE UPPER RIDGE AND CORRESPONDING DRY COLD FRONTAL PASSAGE.

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  38  69  40  50 /   0   0  30  50
DULCE...........................  26  65  32  46 /   0   0  40  60
CUBA............................  28  67  33  48 /   0   0  20  40
GALLUP..........................  31  67  35  47 /   0   0  30  50
EL MORRO........................  30  69  33  51 /   0   0  20  50
GRANTS..........................  29  72  33  54 /   0   0  10  40
QUEMADO.........................  29  71  34  50 /   0   0  20  40
GLENWOOD........................  32  74  36  60 /   0   0  10  30
CHAMA...........................  27  61  30  41 /   0   0  50  70
LOS ALAMOS......................  36  66  36  54 /   0   0  10  30
PECOS...........................  37  68  36  54 /   0   0   5  20
CERRO/QUESTA....................  29  63  30  51 /   0   0   5  30
RED RIVER.......................  28  60  28  44 /   0   0  10  50
ANGEL FIRE......................  30  61  29  47 /   0   0   5  40
TAOS............................  30  67  32  53 /   0   0   5  30
ESPANOLA........................  34  75  36  62 /   0   0   5  20
SANTA FE........................  36  71  35  58 /   0   0   5  40
SANTA FE AIRPORT................  37  73  37  60 /   0   0   5  30
ALBUQUERQUE FOOTHILLS...........  44  74  43  62 /   0   0   0  30
ALBUQUERQUE HEIGHTS.............  45  76  45  64 /   0   0   0  20
ALBUQUERQUE VALLEY..............  40  78  43  66 /   0   0   0  20
ALBUQUERQUE WEST MESA...........  43  75  44  65 /   0   0   0  20
LOS LUNAS.......................  38  79  40  69 /   0   0   0  20
RIO RANCHO......................  44  75  44  65 /   0   0   0  30
SOCORRO.........................  39  80  44  70 /   0   0   0  10
SANDIA PARK/CEDAR CREST.........  36  72  41  60 /   0   0   5  30
MORIARTY/ESTANCIA...............  37  73  38  66 /   0   0   0   5
CLINES CORNERS..................  39  70  41  60 /   0   0   5  20
GRAN QUIVIRA....................  42  74  42  66 /   0   0   0  10
CARRIZOZO.......................  40  74  46  68 /   0   0   0  10
RUIDOSO.........................  42  65  43  60 /   0   0   0  20
CAPULIN.........................  40  66  41  64 /   0   0   5  10
RATON...........................  36  74  37  67 /   0   0   5  20
LAS VEGAS.......................  40  72  39  62 /   0   0   0  20
CLAYTON.........................  48  84  45  77 /   0   0   0   5
ROY.............................  46  80  46  73 /   0   0   0   5
CONCHAS.........................  48  86  46  76 /   0   0   0   5
SANTA ROSA......................  47  84  47  78 /   0   0   0   5
TUCUMCARI.......................  48  88  48  81 /   0   0   0   5
CLOVIS..........................  46  85  48  80 /   0   0   0   5
PORTALES........................  46  86  47  82 /   0   0   0   5
FORT SUMNER.....................  43  87  47  80 /   0   0   0   5
ROSWELL.........................  43  88  48  84 /   0   0   0   5
PICACHO.........................  48  82  49  77 /   0   0   0   5
ELK.............................  45  75  47  72 /   0   0   0   5

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
WIND ADVISORY FROM 10 AM TO 8 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ502-505-506-508-509-512>515-521>529-532-533-539-540.

RED FLAG WARNING UNTIL 9 PM MDT THIS EVENING FOR THE FOLLOWING
ZONES...NMZ103-104-107-108.

RED FLAG WARNING FROM 10 AM TO 9 PM MDT WEDNESDAY FOR THE FOLLOWING
ZONES...NMZ103-104-106>109.

FIRE WEATHER WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING
FOR THE FOLLOWING ZONES...NMZ104-108.

&&

GUYER/50
Hazardous weather outlook, Mar 30, 6:00 AM MDT, 10 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
600 AM MDT TUE MAR 30 2010

NMZ501>540-311200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
600 AM MDT TUE MAR 30 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

A RED FLAG WARNING IS IN EFFECT FROM LATE THIS MORNING THROUGH
EARLY THIS EVENING BELOW SIGNIFICANT SNOW PACK ALONG AND EAST OF
THE CENTRAL MOUNTAIN CHAIN...WHERE LOW HUMIDITIES COMBINED WITH
STRONG WINDS WILL CREATE CRITICAL FIRE WEATHER CONDITIONS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

WEDNESDAY AND THURSDAY...THE POTENTIAL EXISTS FOR SOUTHWEST WINDS TO
GUST FROM 40 TO OVER 50 MPH ACROSS MUCH OF NORTHERN AND CENTRAL
NEW MEXICO. THE STRONG WINDS MAY PERSIST THROUGHOUT WEDNESDAY NIGHT
IN THE MOUNTAINS. LOW HUMIDITIES WILL ACCOMPANY THE STRONG WINDS
RESULTING IN CRITICAL FIRE WEATHER CONDITIONS IN MANY LOCATIONS ON
BOTH DAYS.

SUNDAY...THE POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS
BELOW SIGNIFICANT SNOW PACK ALONG AND EAST OF THE CENTRAL MOUNTAIN
CHAIN...WHERE LOW HUMIDITIES COMBINED WITH STRONG WINDS COULD
PRODUCE CRITICAL FIRE WEATHER CONDITIONS.

MONDAY...STRONG SOUTHWEST WINDS MAY RETURN TO MUCH OF NORTHERN
AND CENTRAL NEW MEXICO. GUSTS OVER 50 WILL BE POSSIBLE. CRITICAL
FIRE WEATHER CONDITIONS CAN ALSO BE EXPECTED IN MANY AREAS.

WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS...
WATCHES AND WARNINGS FOR PLANNING PURPOSES.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

44

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 30, 3:20 PM MDTFire Weather WatchABQHarding, San Miguel, Union24 hr
Mar 30, 3:20 PM MDTRed Flag WarningABQBernalillo, Catron, Harding, Sandoval, San Miguel, Socorro and 2 more30 hr

Nearby

Wind Advisories in New Mexico, 2010Every wind advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.